Alert archive / North Carolina / High Wind Watches in 2007
High Wind Watch 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind watch at Dec 14, 2007, 4:03 AM EST. It took effect at Dec 16, 2007, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2007, 4:03 AM EST (09:03 UTC)
- In effect from
- Dec 16, 2007, 1:00 AM EST
- Expired
- Dec 15, 2007, 4:13 AM EST
- In force
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 140903 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 403 AM EST FRI DEC 14 2007 ...STRONG WINDS EXPECTED TO IMPACT THE OUTER BANKS LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... .A STRONG STORM SYSTEM IS EXPECTED TO PRODUCE STRONG WINDS ACROSS THE REGION OVER THE WEEKEND. THE WINDS WILL PICK UP SATURDAY...AND THEN STRENGTHEN 35 TO 45 MPH WITH HIGHER GUSTS BY SUNDAY. NCZ103-104-142215- /O.NEW.KMHX.HW.A.0003.071216T0600Z-071217T0000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 403 AM EST FRI DEC 14 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP TO THE WEST AND INTENSIFY AS IT TRACKS TO THE NORTHEAST OVER THE WEEKEND. WINDS AHEAD OF THE STORM SYSTEM WILL START TO INCREASE SATURDAY WITH SPEEDS AROUND 25 MPH...BUT THEN BY LATE SATURDAY NIGHT ARE EXPECTED TO INCREASE TO AROUND 35 TO 45 MPH WITH HIGHER GUSTS. THESE STRONG SOUTHWEST WINDS WILL TURN TO THE WEST AND GRADUALLY SUBSIDE SUNDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS72 KMHX 141959 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 259 PM EST FRI DEC 14 2007 NCZ103-104-151000- /O.CON.KMHX.HW.A.0003.071216T0600Z-071217T0000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 259 PM EST FRI DEC 14 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP TO THE WEST AND INTENSIFY AS IT TRACKS TO THE NORTHEAST OVER THE WEEKEND. NORTHEAST WINDS AHEAD OF THE STORM WILL START TO INCREASE SATURDAY WITH SPEEDS AROUND 25 MPH. SATURDAY NIGHT THE WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 30 TO 40 MPH WITH HIGHER GUSTS. THESE STRONG SOUTHWEST WINDS WILL TURN TO THE WEST AND GRADUALLY SUBSIDE SUNDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS72 KMHX 150913 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 413 AM EST SAT DEC 15 2007 NCZ103-104-152200- /O.UPG.KMHX.HW.A.0003.071216T0600Z-071217T0000Z/ /O.NEW.KMHX.HW.W.0004.071216T0000Z-071217T0000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 413 AM EST SAT DEC 15 2007 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY...FOR THE OUTER BANKS. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM IS EXPECTED TO RAPIDLY INTENSIFY LATER TODAY TO OUR WEST. AS THIS POWERFUL STORM TRACKS TOWARDS THE NORTHEAST TONIGHT...WINDS WILL INCREASE ACROSS THE REGION. EAST WINDS WILL INCREASE TO 25 TO 35 MPH THIS EVENING ALONG THE OUTER BANKS...THEN THEY ARE EXPECTED TO SHIFT TO THE SOUTHEAST AROUND 35 TO 45 MPH WITH A FEW GUSTS NEAR 50 MPH AFTER MIDNIGHT. THESE STRONG WINDS WILL LAST THROUGH THE BETTER PART OF SUNDAY AS THEY SHIFT TO THE SOUTHWEST AND FINALLY WEST BY SUNDAY AFTERNOON. THE WINDS WILL GRADUALLY SUBSIDE SUNDAY NIGHT BUT REMAIN BREEZY INTO MONDAY. INTERESTS ALONG THE OUTER BANKS SHOULD PREPARE FOR POTENTIALLY DAMAGING WINDS TO DEVELOP LATE TONIGHT AND SUNDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ047-080-081-093>095-152200- /O.NEW.KMHX.WI.Y.0019.071216T0000Z-071217T0000Z/ MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET- INCLUDING THE CITIES OF...WASHINGTON...RIVER ROAD...NEW BERN... HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY... BEAUFORT...EMERALD ISLE...NEWPORT 413 AM EST SAT DEC 15 2007 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY...FOR THE COASTAL COUNTIES OF CARTERET...CRAVEN...PAMLICO...BEAUFORT...AND MAINLAND HYDE AND DARE. A LOW PRESSURE SYSTEM IS EXPECTED TO RAPIDLY INTENSIFY LATER TODAY TO OUR WEST. AS THIS POWERFUL STORM TRACKS TOWARDS THE NORTHEAST TONIGHT...WINDS WILL INCREASE ACROSS THE REGION. EAST TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT...HIGHEST NEAR THE BEACHES. THESE STRONG WINDS WILL LAST THROUGH THE BETTER PART OF SUNDAY AS THEY SHIFT TO THE SOUTHWEST AND FINALLY WEST BY SUNDAY AFTERNOON. THE WINDS WILL GRADUALLY SUBSIDE SUNDAY NIGHT BUT REMAIN BREEZY INTO MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind watch went out at Dec 14, 3:27 AM EST, 36 minutes earlier.
Area forecast discussion, Dec 14, 3:27 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
327 AM EST FRI DEC 14 2007
.SYNOPSIS...
A COLD FRONT WILL MOVE OFF THE COAST EARLY THIS MORNING.
HIGH PRESSURE BUILDS NORTH OF THE REGION TODAY AND TONIGHT.
A TROUGH OF LOW PRESSURE WILL DEVELOP NEAR THE COAST ON
SATURDAY. RAIN WILL MOVE INTO THE AREA AS LOW PRESSURE
INTENSIFIES AND LIFTS NORTH OF THE REGION SATURDAY NIGHT.
A STRONG COLD FRONT SWEEPS THROUGH THE AREA EARLY SUNDAY.
HIGH PRESSURE WILL BUILD IN FROM THE WEST LATE SUNDAY
THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEAK COLD FRONT DROPPING THRU THE AREA EARLY THIS MORN. VERY
LITTLE SUPPORT (WEAK LOW LVL CONVERGENCE/MID LVL FORCING) FOR
PCPN AND RADAR RETURNS PRACTICALLY NON-EXISTENT EARLY THIS MORN SO
NOT EXPECTED ANY RAIN OTHER THAN A BRIEF SPRINKLE OR TWO EARLY. MODEL
SOUNDINGS/TIME SECTIONS INDICATE THAT IT MAY TAKE A WHILE FOR THE
LOW/MID LVL MOISTURE TO SCOUR OUT SO MOCLDY TO START THE DAY WITH
MORE SUN DURING THE AFTN. MILD START TO THE DAY AND HIGHS TDY
REACHING THE 60S MOST EVERYWHERE. THESE TEMPS STILL ABV SEASONAL
NORMS BUT WELL DOWN FROM THIS WEEKS RECORD LEVELS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
ACTIVE WEATHER DURING THIS PERIOD AS DEEP TROUGH OVER FOUR CORNERS
REGION EARLY TODAY SLUGS EAST ACRS PLAINS STATES TNGT AND INTO
MSVLY ON SAT. THIS WILL INDUCE SFC LOW PRES MOVING UP THRU OHVLY
SAT NIGHT WITH SECONDARY LOW DEVELOPMENT OVR SE STATES MOVG UP
THRU EASTERN CAROLINAS. THIS SYSTEM WILL TAP INTO TROPICAL
MOISTURE ASSOCD WITH OLGA REMNANTS AND PROVIDE MUCH NEEDED
RAINFALL WITH QPF AMOUNTS EXPECTED TO BE AROUND AN INCH ATTM.
THUNDER CHANCES WILL REMAIN ALONG COAST IN AREA OF NEGATIVE LIFTED
INDICES SAT NIGHT.
INCREASING CLOUDS/HIGH PRES WEDGE WILL KEEP TEMPS COOL ON SAT AS
ONSET OF PCPN BEGINS SAT AFTN. HIGHS SAT ONLY L-M50S (EXCEPT U50S
COAST) THEN TEMPS SAT NIGHT STEADY OR RISING AS SFC BNDRY LIFTS
THRU FCST AREA. DOWNSLOPING WINDS/INCREASING SUNSHINE WILL HELP
TEMPS REBOUND TO SEASONAL LEVELS (U50S) SUNDAY BEFORE PLUMMETING
IN STRONG CAA LATE SUNDAY INTO SUNDAY NIGHT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
QUIET WX THROUGH THE PERIOD AS HIGH PRES BUILDS IN FROM THE W.
COOL INIT WITH HIGHS MON AND TUE UPPER 40S TO LOWER 50S WITH LOWS
UPPER 20S INLAND TO UPPER 30S OBX. TEMPS WILL MODERATE SLOWLY
THROUGH THU AS HGTS RISE.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
A WEAK COLD FRONT BROUGHT SOME MID LVL CLOUDS THROUGH THE REGION
OVERNIGHT...WHICH WILL LINGER OVER THE MAJORITY OF THE AREA
THROUGHOUT THE BETTER PART OF TODAY. THIS AFTERNOON AND TONIGHT
SHOULD CLEAR OUT OF THE MID DECK...WITH SOME HIGH THIN CLOUDS
LIKELY MOVING IN AFTER DARK. OVERALL LOOKING AT 24 HRS OF VFR
CONDITIONS WITH NO NOTABLE WIND SPEEDS.
FOR THE WEEKEND HOWEVER A STRONG STORM SYSTEM IS EXPECTED TO
IMPACT THE REGION BRINGING HEAVY RAINS AND STRONG WINDS...THE
WORSE OF WHICH WILL BE SUN.
&&
.MARINE...
BOUNDARY FROM A WEAK COLD FRONT STARTING TO SLOWLY MAKE ITS WAY
S...BUT SEEMS TO BE STRUGGLING TO DO SO THIS MORNING. THE WINDS WILL
SHIFT TO THE NE LATER TODAY...BUT DO NOT ANTICIPATE ANY NOTABLE
SPEEDS WITH IT. SEAS ARE EXP TO COME DOWN THROUGHOUT THE
DAY...HOWEVER THIS WILL BE SHORT LIVED AS CONDITIONS START TO
DETERIORATE SAT. THE PRES GRAD WILL START TO TIGHTEN SAT MORNING
AS A MAJOR STORM IS EXPECTED TO DEVELOP WEST OF THE MOUNTAINS.
THIS INTENSIFYING SYSTEM WILL BE INFLUENCED FROM ENERGY FROM
REMNANTS OF OLGA...WHICH HAS LED MODELS TO SHOW CONDITIONS WORSE
THAN THEY DID 24 HRS AGO. WILL SEE SCA CONDITIONS DEVELOP
SAT...WITH STRENGTHENING WINDS SAT NT LIKELY INCREASING TO GALES
EARLY. WITH MODEL CONSENSUS SHOWING WINDS APPROACHING STORM FORCE
AHEAD OF THE COLD FRONT SUN AFTERNOON...CONFIDENCE HAS INCREASED
THAT A STRONG GALE FORCE EVENT OR MARGINAL STORM FORCE EVENT ON
TAP FOR SUN ACROSS THE COASTAL WATERS. THE SW FLOW WILL ALLOW FOR
SOME MIXING...AND WITH LOW LVL JETS SUGGESTED TO BE BETWEEN
50-65KT JUST OFF THE DECK COULD SEE STRONG WIND GUSTS COMBINED
WITH ALREADY STRONG SUSTAINED SFC WINDS. CONVECTION IS INCLUDED IN
THE FCST...WHICH WOULD HINT AT ENOUGH MIXING POTENTIAL TO BRING
SOME OF THOSE STRONGER WINDS DOWN...MAINLY OVER OBX REGION. WITH
OPC ALREADY HEADLINING STORM FORCE CONDITIONS AND ADDING A FEW
FEET TO WAVEWATCH SEAS...HAVE INCREASED WINDS ACROSS ALL COASTAL
WATERS AND ADDED A WIND WATCH TO THE OBX. HAVE NOT INCREASED WINDS
TO STORM FORCE YET GIVEN THE FACT THAT THE SYSTEM IS STILL A
COUPLE DAYS AWAY...BUT POTENTIAL REMAINS FOR A LATER UPGRADE FROM
GALES. ALL MODELS SUGGEST WINDS AROUND HWW FOR OBX...SO GIVEN
HIGHER THAN NORMAL CONFIDENCE COMBINED WITH MIXING POTENTIAL OF
STRONGER WINDS HAVE POSTED A HW WATCH FOR THEM. OF COURSE ANY TIME
WE LOOK AT HIGH WINDS WE HAVE TO CONSIDER COASTAL/SOUND
FLOODING/HIGH SURF/WIND ADVISORIES ALONG COASTAL COUNTIES. WILL
LEAVE IT UP TO LATER SHIFTS AS WE GET CLOSER TO THE EVENT TO PIN
POINT MORE SPECIFIC HEADLINES FOR OTHER IMPACTS THAT WE DONT HAVE
A CLEAR PICTURE ON AT THIS TIME. OVERALL...PEOPLE SHOULD
ANTICIPATE DETERIORATING CONDITIONS SAT WITH THE WORSE CONDITIONS
DURING THE DAY SUN BEFORE THE STORM SYSTEM PASSES.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING FOR NCZ103-104.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM SATURDAY TO 1 AM EST SUNDAY
FOR AMZ130-135.
SMALL CRAFT ADVISORY UNTIL 9 AM EST THIS MORNING FOR AMZ152-
154-156.
SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 1 AM EST SUNDAY FOR
AMZ150-158.
&&
SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...BTC/RF
AVIATION...SJ
MARINE...SJHazardous weather outlook, Dec 13, 4:04 AM EST, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 404 AM EST THU DEC 13 2007 NCZ029-044>047-079>081-090>095-098-103-104-140915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 404 AM EST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 11
Nearby
High Wind Watches in North Carolina, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.